Alert archive / Texas / Freeze Warnings in 2006
Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 15, 2006, 3:38 PM CST for 10 counties in Texas. It took effect at Nov 16, 2006, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 3:38 PM CST (21:38 UTC)
- In effect from
- Nov 16, 2006, 2:00 AM CST
- Expired
- Nov 16, 2006, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 104 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4411 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 152138 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 338 PM CST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT THROUGH TO 5 PM CST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FOR THE HILL COUNTRY TONIGHT... .BLUSTERY NORTH WINDS WILL DECREASE WITH SUNSET AS A STORM SYSTEM MOVE NORTHEAST TO THE GREAT LAKES. LIGHTER WINDS, VERY DRY AND COLD AIR, AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO FREEZING OVER THE HILL COUNTRY, STARTING AROUND 2 AM THURSDAY MORNING, AND ENDING AROUND 8 AM THURSDAY. TXZ171-183>189-203-204-152300- /O.NEW.KEWX.FZ.W.0003.061116T0800Z-061116T1400Z/ /O.CON.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/ LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- UVALDE-MEDINA- INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS... LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...UVALDE... HONDO 338 PM CST WED NOV 15 2006 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. LIGHTER WINDS, VERY DRY AND COLD AIR, AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO FREEZING OVER THE HILL COUNTRY, STARTING AROUND 2 AM THURSDAY MORNING, AND ENDING AROUND 8 AM THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ172-173-190>194-202-205>209-217>225-228-152300- /O.CON.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/ BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 338 PM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KEWX 152315 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 PM CST WED NOV 15 2006 ...WIND ADVISORY HAS EXPIRED... ...FREEZE WARNING IN EFFECT FOR THE HILL COUNTRY TONIGHT... .NORTH WINDS WILL CONTINUE TO DECREASE AS SUNSET APPROACHES. LIGHTER WINDS...VERY DRY AND COLD AIR...AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO FREEZING OVER THE HILL COUNTRY...STARTING AROUND 2 AM THURSDAY MORNING...AND ENDING AROUND 8 AM THURSDAY. TXZ171-183>189-203-204-160015- /O.EXP.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/ /O.CON.KEWX.FZ.W.0003.061116T0800Z-061116T1400Z/ LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- UVALDE-MEDINA- INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS... LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...UVALDE... HONDO 515 PM CST WED NOV 15 2006 ...WIND ADVISORY HAS EXPIRED... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY LEVELS. THIS TREND WILL CONTINUE WITH A MORE RAPID DECREASE AFTER SUNSET. HOWEVER...SOME WIND GUSTS UP TO 35 MPH CAN BE EXPECTED UNTIL AROUND SUNSET. LIGHTER WINDS...VERY DRY AND COLD AIR...AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO FREEZING OVER THE HILL COUNTRY... STARTING AROUND 2 AM THURSDAY MORNING...AND ENDING AROUND 8 AM THURSDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ172-173-190>194-202-205>209-217>225-228-160015- /O.EXP.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/ BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 515 PM CST WED NOV 15 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY LEVELS. THIS TREND WILL CONTINUE WITH A MORE RAPID DECREASE AFTER SUNSET. HOWEVER...SOME WIND GUSTS UP TO 35 MPH CAN BE EXPECTED UNTIL AROUND SUNSET. $$
000 WWUS74 KEWX 160355 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 955 PM CST WED NOV 15 2006 ...FREEZE WARNING IN EFFECT FOR THE HILL COUNTRY LATE TONIGHT INTO THURSDAY MORNING... .DECREASING WINDS...VERY DRY AIR...AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO FREEZING OVER MUCH OF THE HILL COUNTRY...STARTING AROUND 2 AM THURSDAY MORNING...AND ENDING AROUND 8 AM THURSDAY. TXZ171-183>189-203-204-161000- /O.CON.KEWX.FZ.W.0003.061116T0800Z-061116T1400Z/ LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- UVALDE-MEDINA- INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS... LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...UVALDE... HONDO 955 PM CST WED NOV 15 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. WIND SPEEDS CONTINUED TO DECREASE LATE THIS EVENING. THESE DECREASING WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR OR JUST BELOW FREEZING LATE TONIGHT INTO THURSDAY MORNING ACROSS MUCH OF THE HILL COUNTRY. FREEZING TEMPERATURES IN A FEW WIND SHELTERED SPOTS ARE POSSIBLE AS EARLY AS 2 AM...THEN THEY WILL BECOME MORE WIDESPREAD AFTER 4 AM. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY 8 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KEWX 160955 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 355 AM CST THU NOV 16 2006 ...FREEZE WARNING REMAINS IN EFFECT FOR THE HILL COUNTRY THIS MORNING... .LIGHT WIND SPEEDS ALONG WITH A VERY DRY AIRMASS AND CLEAR SKIES WILL ALLOW TEMPERATURES OVER THE HILL COUNTRY TO REACH FREEZING THIS MORNING. TEMPERATURES WILL RISE ABOVE FREEZING JUST AFTER SUNRISE. TXZ171-183>189-203-204-161400- /O.CON.KEWX.FZ.W.0003.000000T0000Z-061116T1400Z/ LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- UVALDE-MEDINA- INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS... LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...UVALDE... HONDO 355 AM CST THU NOV 16 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... LIGHT WIND SPEEDS COMBINED WITH LOW RELATIVE HUMIDITIES AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR OR JUST BELOW FREEZING THIS MORNING ACROSS PARTS OF THE HILL COUNTRY. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY 8 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 15, 3:27 PM CST, 11 minutes earlier.
Area forecast discussion, Nov 15, 3:27 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 PM CST WED NOV 15 2006 .UPDATE... ADD THE FREEZE WARNING FOR THE HILL COUNTRY. VERY LOW DEWPOINTS AND DECREASING WINDS WILL ALLOW THE EDWARDS PLATEAU TO FALL TO 32 DEGREES, STARTING AROUND 2 AM, AND REACH THE ESCARPMENT OF MEDINA AND UVALDE COUNTIES BY SUNRISE. && .PREV DISCUSSION... (ISSUED 255 PM CST WED NOV 15 2006) DISCUSSION... THE STRONG STORM SYSTEM OVER ARKANSAS WILL TREK TO THE GREAT LAKES TONIGHT, THUS WEAKENING THE SURFACE PRESSURE GRADIENT AND ALLOW WINDS TO DECREASE TO BELOW WIND ADVISORY CRITERIA. THERE WILL BE SOME GUSTINESS TONIGHT OVER THE EASTERN HALF OF THE CWA WHERE COLD AIR ADVECTION WILL CONTINUE THROUGH THE NIGHT INTO THURSDAY MORNING. A NORTHWEST FLOW ALOFT IS PROGGED TO CONTINUE THROUGH SUNDAY WITH MINOR SHORTWAVE TROUGHS PASSING THRU THE CENTRAL U.S. AS THESE TROUGHS APPROACH, OUR SURFACE WINDS WILL SWITCH AROUND TO THE SOUTHEAST BRINGING IN LOW LEVEL MOISTURE. BUT THE PRECIPITABLE WATER VALUES ARE PROJECTED TO REMAIN BELOW 1 INCH, THUS HAVE NOT PUT ANY RAIN IN THE FORECAST. THERE MAY BE SOME MORNING FOG DURING THE FIRST PART OF NEXT WEEK BUT UNCERTAIN AS TO WHICH MORNING. MAX TEMPERATURES WILL REMAIN IN THE SEASONAL RANGE, WHILE MIN TEMPS WILL RISE TO SEASONAL LEVELS BY NEXT WEEK. FIRE WEATHER... THE RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 6 PM THIS EVENING. AT THAT TIME THE 20 FOOT WINDS OVER THE HILL COUNTRY, EDWARDS PLATEAU AND WINTER GARDEN AREAS WILL FALL BELOW 15 MPH EVENTHO THE HUMIDITIES WILL STILL BE BELOW 25 PERCENT. ACROSS THE OTHER AREAS,THE 20 FT WINDS WILL STILL BE ABOVE 15 MPH BUT THE HUMIDITIES WILL BE ABOVE 25 PERCENT. THE SURFACE HIGH PRESSURE CENTER WILL SETTLE OVER THE WESTERN COUNTIES THURSDAY MORNING WITH A CONTINUATION OF LOW DAYTIME HUMIDITIES. HOWEVER, THE WINDS WILL BE MUCH LIGHTER. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. WIND ADVISORY UNTIL 5 PM WEDNESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. FREEZE WARNING FROM 2 AM THURSDAY TO 8 AM THURSDAY FOR THE FOLLOWING COUNTIES: BANDERA... EDWARDS... GILLESPIE... KENDALL... KERR... LLANO... MEDINA... REAL... UVALDE... AND VAL VERDE. && 06/09
Hazardous weather outlook, Nov 14, 10:01 PM CST, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1001 PM CST TUE NOV 14 2006 TXZ171>173-183>194-202>209-217>225-228-151245- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1001 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATER TONIGHT. A RED FLAG WARNING HAS BEEN ISSUED FOR LATE TONIGHT. NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES FALLING TO AROUND 25 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE MAIN THREAT AREA WILL BE THE WESTERN HILL COUNTRY AND EDWARDS PLATEAU. .DAYS TWO AND THREE...WEDNESDAY AND THURSDAY STRONG WINDS AND VERY DRY AIR WILL SPREAD ACROSS THE AREA IN THE WAKE OF THE COLD FRONT. A WIND ADVISORY AND RED FLAG WARNING ARE IN EFFECT FOR THE DAYLIGHT HOURS ACROSS ALL OF SOUTH CENTRAL TEXAS. NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH CAN BE EXPECTED. RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE CAN ALSO BE EXPECTED. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER AFTER SUNSET. THE COMBINATION OF LIGHT WINDS...LOW RELATIVE HUMIDITIES AND CLEAR SKIES WILL ALLOW FOR COLD TEMPERATURES...THE COLDEST SINCE LATE MARCH...TO OCCUR EARLY THURSDAY MORNING. A FREEZE WARNING MAY HAVE TO BE ISSUED FOR LATE WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS PARTS OF THE AREA. THE MAIN THREAT AREA FOR FREEZING TEMPERATURES WILL BE ACROSS PARTS OF THE HILL COUNTRY. LOWS WILL FALL INTO THE UPPER 20S TO MID 30S ACROSS THE HILL COUNTRY WITH MID 30S TO AROUND 40 ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. .DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.